Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 94, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 20, 2017, 4:59 PM MDT for Baca County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2017, 4:59 PM MDT (22:59 UTC)
- Expired
- Jun 20, 2017, 5:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Dodge City radar (KDDC), 198 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
127
WUUS55 KPUB 202259
SVRPUB
COC009-202345-
/O.NEW.KPUB.SV.W.0094.170620T2259Z-170620T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
459 PM MDT TUE JUN 20 2017
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Baca County in southeastern Colorado...
* Until 545 PM MDT
* At 459 PM MDT, a severe thunderstorm was located near Walsh, or 7
miles west of The Saunders Elevator, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Baca County east of Walsh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3743 10229 3757 10220 3752 10204 3714 10204
TIME...MOT...LOC 2259Z 294DEG 10KT 3744 10217
HAIL...1.00IN
WIND...60MPH
$$
KT3 follow-up statements
104
WWUS55 KPUB 202309
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
509 PM MDT TUE JUN 20 2017
COC009-202345-
/O.CON.KPUB.SV.W.0094.000000T0000Z-170620T2345Z/
Baca CO-
509 PM MDT TUE JUN 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN BACA COUNTY...
At 509 PM MDT, a severe thunderstorm was located near The Saunders
Elevator, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Baca County east of Walsh and Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3743 10229 3757 10220 3752 10204 3714 10204
TIME...MOT...LOC 2309Z 304DEG 9KT 3743 10214
HAIL...1.25IN
WIND...60MPH
$$
KT073
WWUS55 KPUB 202331
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
531 PM MDT TUE JUN 20 2017
COC009-202345-
/O.CON.KPUB.SV.W.0094.000000T0000Z-170620T2345Z/
Baca CO-
531 PM MDT TUE JUN 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN BACA COUNTY...
At 531 PM MDT, a severe thunderstorm was located near The Saunders
Elevator, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Baca County east of Walsh and Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3743 10228 3757 10220 3752 10204 3721 10204
TIME...MOT...LOC 2331Z 306DEG 21KT 3747 10215
HAIL...1.25IN
WIND...60MPH
$$
KT356
WWUS55 KPUB 202346
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
546 PM MDT TUE JUN 20 2017
COC009-202356-
/O.EXP.KPUB.SV.W.0094.000000T0000Z-170620T2345Z/
Baca CO-
546 PM MDT TUE JUN 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BACA COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3743 10228 3757 10220 3752 10204 3721 10204
TIME...MOT...LOC 2346Z 294DEG 10KT 3745 10210
$$
KTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:24 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 20, 3:24 PM MDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 324 PM MDT Tue Jun 20 2017 .SHORT TERM...(This evening through Wednesday) Issued at 324 PM MDT Tue Jun 20 2017 Currently... Skies mostly sunny for the most part across the cwa. ISolated thunderstorms were noted over the S Sangres S of KTAD. Towering cumulus were noted along the mtns, and along a lee trough that extended from E of KLAA down towards Kim, CO. It was quite warm across the region with temps in the 90s across nearly all of the plains. The warmest temp was in Pueblo with a reading of 97F. Instability was quite high east of the lee trough, with MLCAPE of 3500 J/KG with effective shear values of about 20 knots. Rest of the afternoon... One or two strong to marginally severe thunderstorms will be possible along and east of the lee trough this afternoon into early this evening. Storms should push off to the east-southeast and should move into KS by early evening. Other storms will be possible along the mtns/plains interface, especially south of Canon City. This evening into tonight... Simulations show that a weak short wave will move across the region late this evening into the early morning hours. The HRRR has been pretty consistent on indicating one or two storms will form across the Pikes Peak region around 10-11 pm and move east-southeast across the plains. For this reason have included some low POPs across this region for later this evening. Otherwise, expect mostly clear skies across the region with low temps 60s plains and 40s and 50s in the mtns. Tomorrow... We should see an uptick in convection across most of the cwa tomorrow afternoon as a weak boundary is expected to move down the plain. Temps tomorrow will actually be a degree or two higher tomorrow. Boundary should stall over far se CO and this will be a focusing area for convection. SPC has this area in marginal risk tomorrow and given the instability and inverted V soundings, strong gusty winds and some hail may be an concern. Mtns/plains interface may also see a slightly better chance of some thunder tomorrow along with a couple of storms in the interior mtn locations. Several 100F readings are likely along the lower ark rvr valley tomorrow. \/Hodanish .LONG TERM...(Wednesday night through Tuesday) Issued at 324 PM MDT Tue Jun 20 2017 ...Cooling down for the Weekend... Wednesday night-Friday...Weak to moderate west to northwest flow aloft continues to be advertised across the State, with the center of large upper high across southern Arizona and southern New Mexico, and several embedded waves moving through the stronger flow aloft across the Northern Tier of States. Any high based convection across the area late Wednesday afternoon looks to diminish with the setting of the sun Wednesday evening. A stronger wave moving across the northern Rockies Wednesday night sends a front across the eastern Plains through the day Thursday, with low level moisture pooling along and behind the front. This front will be the focus for storms across eastern Colorado Thursday afternoon and evening, as it pushes southeast and west across all of the southeastern plains by early Friday morning. There could be a few stronger storms across northern portions of the area, generally along and north of the Palmer Dvd into northeastern Colorado, where the best shear will be located. Slightly cooler temperatures will be noted across the area Thursday, with a more noticeable cool down expected on Friday, with highs mainly in the 70s and 80s across the lower elevations and mainly 50s and 60s across the higher terrain. Morning stratus and easterly upslope flow look to keep the eastern plains too stable on Friday, though with the upslope flow, will likely see some storms develop across the eastern mountains and immediate adjacent plains Friday afternoon and evening. Saturday-Sunday...Models differ on Saturday, with the latest ECMWF still indicating another surge of cooler air digging across the area on Saturday, whereas the latest GFS is not as strong with the push of cooler air, keeping the main front across the northern high plains through the period. The GFS keeps moist south to southeast flow across the area Saturday and Sunday, owning to better chances of afternoon showers and storms, especially across the southeast mountains and plains, where as the EC solution would keep the plains generally too stable. For now, stayed close to model blended solutions which keeps slight chances across eastern Colorado through the weekend. Either way, temperatures look to stay generally below seasonal levels through the weekend. Monday-Tuesday...Upper level ridging rebuilds across the Desert SW and into the Great Basin, supporting a warming trend back to around seasonal levels into early next week. Some moisture embedded within the weak northwest flow aloft will also support increasing chances of afternoon and evening showers and storms across the area, most notable across the higher terrain. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 324 PM MDT Tue Jun 20 2017 VFR conditions through the next 24 hours. winds will be diurnally driven tonight. A weak weather disturbance will move across east central CO late this evening and there is a very slight chance of some -TSRA in the vicinity of KCOS between roughly around 05-06 UTC later this evening. A weak surge will come down the plains tomorrow morning and this may keep the winds northeasterly at KCOS and KPUB a good part of the day before becoming upslope late in the afternoon. There will also be an outside chance of a TSRA at KPUB and KCOS tomorrow afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MW AVIATION...HODANISH
Hazardous weather outlook, Jun 20, 11:00 AM MDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1100 AM MDT Tue Jun 20 2017 COZ058>089-093>099-211700- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1100 AM MDT Tue Jun 20 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight A few strong to marginally severe thunderstorms are possible, generally east of a Sheridan Lake to Kim line. Lightning, hail to one inch in diameter and outflow wind gusts in excess of 60 mph are possible. Isolated thunderstorms will be possible this afternoon and evening over and near the Sangre de Cristo, the eastern San Juan and La Garita mountains. The main storm threats will be lightning and wind gusts up to 45 mph. Warm temperatures will cause snow melt to continue across the high country, which will maintain fast flows in streams and rivers across southern Colorado. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms will be possible across most of the region Wednesday and Thursday, and a few strong to severe storms will be possible both days near the Kansas border. Gusty winds to 50 mph and lightning will be the main storm threats, with hail to 1 inch in diameter and wind gusts over 60 mph possible with the stronger storm over the far southeast plains. From Friday into Sunday, isolated to scattered thunderstorms will be possible area-wide, with lightning, wind gusts to 50 mph and small hail the main storm threats. Rivers and streams will continue to run high through Thursday as temperatures remain warm. Use caution in and around area streams and rivers. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible through this evening east of a Sheridan Lake to Kim line over the far Eastern Plains. Hodanish
In the hours before
Special weather statement, Jun 20, 3:05 PM MDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
305 PM MDT TUE JUN 20 2017
COZ074-088-202145-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
305 PM MDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 345 PM MDT...
At 305 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hoehne, or 7 miles east of Trinidad, moving east at 5
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Trinidad.
LAT...LON 3711 10449 3728 10461 3728 10442 3726 10413
3706 10405 3699 10416 3699 10433
TIME...MOT...LOC 2105Z 286DEG 5KT 3718 10437
HodanishSpecial weather statement, Jun 20, 3:41 PM MDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
341 PM MDT TUE JUN 20 2017
COZ074-088-202230-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
341 PM MDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 430 PM MDT...
At 341 PM MDT, Doppler radar was tracking a strong thunderstorm near
Trinidad, moving southeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Trinidad, Cokedale, Starkville and Raton Pass.
LAT...LON 3722 10467 3731 10447 3709 10427 3699 10449
3699 10457
TIME...MOT...LOC 2141Z 331DEG 8KT 3721 10453
HodanishSpecial weather statement, Jun 20, 3:50 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
350 PM MDT TUE JUN 20 2017
COZ098-099-202215-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
350 PM MDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS AND
NORTHEASTERN BACA COUNTIES UNTIL 415 PM MDT...
At 349 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of The Saunders Elevator, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Prowers and northeastern Baca Counties.
LAT...LON 3742 10204 3741 10225 3758 10228 3765 10215
3764 10204
TIME...MOT...LOC 2149Z 251DEG 16KT 3753 10220
mwSpecial weather statement, Jun 20, 4:01 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
401 PM MDT TUE JUN 20 2017
COZ067-068-071-202245-
Southern San Luis Valley CO-
Eastern San Juan Mountains Above 10000 Ft CO-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
401 PM MDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CONEJOS COUNTY
UNTIL 445 PM MDT...
At 401 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Capulin, or 22 miles northeast of Chama, moving
south at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of south central
Conejos County.
LAT...LON 3719 10642 3724 10627 3702 10608 3699 10630
3699 10640
TIME...MOT...LOC 2201Z 349DEG 10KT 3715 10631
mwSpecial weather statement, Jun 20, 4:14 PM MDT, 45 minutes before
Special Weather Statement National Weather Service Pueblo CO 414 PM MDT TUE JUN 20 2017 COZ099-202300- Springfield Vicinity/Baca County CO- 414 PM MDT TUE JUN 20 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BACA COUNTY UNTIL 500 PM MDT... At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near Walsh, or 8 miles west of The Saunders Elevator, moving southeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Stonington. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3716 10220 3747 10235 3759 10205 3724 10204 TIME...MOT...LOC 2213Z 332DEG 11KT 3744 10219 KT!
Special weather statement, Jun 20, 4:48 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
448 PM MDT TUE JUN 20 2017
COZ099-202330-
Springfield Vicinity/Baca County CO-
448 PM MDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL
530 PM MDT...
At 447 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Campo, or 19 miles southwest of Springfield. This storm
was nearly stationary.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Campo.
LAT...LON 3700 10280 3715 10291 3726 10273 3706 10246
3699 10256
TIME...MOT...LOC 2247Z 351DEG 3KT 3715 10276
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:05 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| Jun 20, 3:41 PM MDT | Special Weather Statement | PUB | Las Animas | 49 min |
| Jun 20, 4:01 PM MDT | Special Weather Statement | PUB | Conejos | 44 min |
| Jun 20, 4:14 PM MDT | Special Weather Statement | PUB | Baca | 46 min |
| Jun 20, 4:48 PM MDT | Special Weather Statement | PUB | Baca | 42 min |
| Jun 20, 5:07 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 38 min |
| Jun 20, 5:45 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 30 min |
| Jun 20, 5:52 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.